MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE); PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE); PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)
Model Number VPR-GW-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device analysis conclusion: the guide wire was received for analysis at csi with the fractured spring tip.Scanning electron microscopy analysis showed evidence of fatigue and rotational damage on the proximal spring tip coils.This evidence is consistent with a fracture due to the spinning drive shaft having come into contact with the spring tip.This is consistent with the details reported to csi.At the conclusion of the device analysis investigation, the reported fracture was confirmed.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The diamondback 360® peripheral orbital atherectomy system ifu warns, "when moving the crown advancer knob, make sure there is sufficient distance between the guide wire spring tip and the distal end of the shaft (10 cm minimum)." additional information regarding patient demographics and event details.The event details were not available, and the site declined to provide patient demographics.(b)(4).
 
Event or Problem Description
The tip of the viperwire guide wire fractured during use in the superficial femoral artery via groin access.The fragment was snared.The user indicated the atherectomy device may have encountered the spring tip of the wire.

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE)
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key11554903
Report Number3004742232-2021-00087
Device Sequence Number11719458
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)220630(10)335657
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number335657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Initial Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;